Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 7, NWS Huntsville, AL

April 29, 2006Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Apr 29, 2006, 12:41 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2006, 12:41 PM CDT (17:41 UTC)
Expired
Apr 29, 2006, 5:41 PM CDT
In force
5 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 291741
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT SAT APR 29 2006

ALZ001>010-016-TNZ076-096-097-300000-
/O.CAN.KHUN.LW.Y.0009.000000T0000Z-060430T0000Z/
/O.NEW.KHUN.WI.Y.0007.060429T1741Z-060430T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1241 PM CDT SAT APR 29 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS
UPGRADES THE PREVIOUS LAKE WIND ADVISORY.

A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE MID ATLANTIC
STATES AND A LOW PRESSURE SYSTEM OVER THE PLAINS STATES WILL CAUSE
WINDS TO INCREASE THIS AFTERNOON. SUSTAINED WINDS OF 15 TO 25
MPH...WITH OCCASIONAL GUSTS OF 30 TO 40 MPH...ARE EXPECTED.

THE STRONGEST WIND GUSTS ARE LIKELY TO OCCUR WITH ANY LIGHT RAIN
SHOWERS OR SPRINKLES THAT MOVE ACROSS THE AREA...SO LOCATIONS MOST
LIKELY TO SEE THESE HIGHER GUSTS ARE WEST OF INTERSTATE 65. THE
HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE
CAN ALSO EXPECT STRONGER WINDS. THE WINDS WILL DIMINISH BY EARLY
EVENING...THOUGH 10 TO 20 MPH WINDS ARE STILL EXPECTED DURING THE
OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR
OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH
CANS. IN ADDITION...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

27
1 follow-up statement
000 
WWUS74 KHUN 292241
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
541 PM CDT SAT APR 29 2006


ALZ001>010-016-TNZ076-096-097-292345-
/O.CAN.KHUN.WI.Y.0007.000000T0000Z-060430T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
541 PM CDT SAT APR 29 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT UNTIL 7 PM CDT FOR NORTHERN ALABAMA
AND PARTS OF SOUTHERN MIDDLE TENNESSEE.

A WEAKENING PRESSURE GRADIENT HAS ALLOWED SOUTHEAST SURFACE WINDS
ACROSS THE AREA TO DECREASE TO 10 TO 15 MPH WITH A FEW GUSTS AROUND
20 MPH.

REISSUANCE OF A WIND ADVISORY MAY BE NECESSARY LATER TONIGHT AS A
LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS MOVES SLOWLY EAST.

STAY TUNED TO WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.


$$

SCHAUB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:05 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 29, 10:05 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 AM CDT SAT APR 29 2006

.DISCUSSION...
SATURDAY MORNING ALREADY TURNING OUT BETTER THAN EXPECTED. ABUNDANT
UPPER-LEVEL MOISTURE WITH SOME SCTD MID-LVL CLOUDS CONTINUES TO
STREAM OUT AHEAD OF A BROAD LOW PRESSURE SYSTEM CENTERED OVER THE
GREAT PLAINS. THE MISSING ELEMENT SO FAR IS MOISTURE IN THE LOW
LEVELS...ILLUSTRATED WELL BY 15-30 DEGREE CELSIUS TD DEPRESSIONS ON
12Z RAOBS FROM BMX AND OHX...AND DUE IN PART TO A STRENGTHENING
WEDGE RIDGE BUILDING ALONG EAST OF APPALACHIANS. THANKS TO THIS DRY
AIR...PLENTIFUL ECHOES ON KGWX 88-D AND EVEN SOME ON KHTX HAVE
YIELDED JUST ONE OR TWO -RA OBS. OTHERWISE...BREAKS IN THE HIGH/MID
OVC HAS ALLOWED TEMPS TO JUMP INTO THE LOWER 70S...AND WINDS HAVE
BEGUN TO INCREASE WITH SOME EARLY GUSTS TO 20 MPH.

PVSLY-MENTIONED DRY LAYER NEAR THE SFC WILL MAKE IT DIFFICULT IF NOT
IMPOSSIBLE FOR MEASURABLE RAINFALL TO OCCUR...AT LEAST THIS MORNING.
MAY SEE THE LOWER ATMOSPHERE SATURATE JUST ENOUGH FOR RAIN TO
MEASURE BY AFTERNOON...AND WILL MAINTAIN THE 20 POP FROM 18-00Z FOR
MOST OF THE AREA. EXCEPTION WILL BE IN THE EAST WHERE DRIER AIR
SHOULD PREVENT ANY MEASURABLE PRECIP WHATSOEVER...AND WILL PULL
MENTION OF PCPN THERE.

CLOUDS WILL INCREASE THROUGH THE DAY...BUT IN THE NEAR TERM...EXPECT
THE BREAKS IN THE CLOUDS TO CONTINUE ALLOWING TEMPS TO INCREASE.
WILL BUMP TEMPS UP IN THE GRIDS BUT WILL LIKELY STAY ON THE HIGH
SIDE OF MID 70S MOST AREAS. LAKE WIND ADVISORY APPEARS TO BE IN GOOD
SHAPE AS MIXING TAPS INTO 20-25KT WINDS AT 2500-3000 FT...BUT WILL
NEED TO WATCH GUSTS FOR A POSSIBLE UPGRADE...AS NAM BUFR SOUNDINGS
SHOW 900MB WINDS INCREASING TO 40-45KT THIS AFTN.

UPDATED PRODUCTS OUT SHORTLY.

BCC

&&

.PREV DISCUSSION...ISSUED 352 AM CDT SAT APR 29 2006...
THETA-E AXIS BEGINS TO SHIFT EWRD TONIGHT ALONG WITH BETTER LIFT AND
WILL TAPER POPS ACROSS THE AREA FROM LIKELY IN THE WEST TO LOW END
CHANCE IN THE EAST. SFC AND UPPER LOW WILL CONTINUE TO SLOWLY DRIFT
NWRD ON SUNDAY BEFORE BEGINNING TO WEAKEN SUNDAY NIGHT INTO MONDAY
AND MID-UPPER FLOW WILL BEGIN TO FLATTEN. DO NOT EXPECT WIDESPREAD
RAIN ACROSS THE ENTIRE AREA WITH THIS SYSTEM AND EXPECT BEST PRECIP
CHANCES TO REMAIN ACROSS THE NW. INSTABILITY WILL BE LACKING ACROSS
THE REGION WITH MAIN DYNAMICS OF SYSTEM REMAINING WELL NORTH...AND SO
EXPECT THUNDER CHANCES TO BE SLIM TO NONE. MAY SEE AN ISOLATED
THUNDERSTORM ON SUNDAY BUT WITH POSTIVE LIS WILL CONTINUE TO LEAVE
MENTION OUT FOR NOW.

FRONTAL BOUNDARY WILL WASH OUT WEST OF THE AREA AND WILL POSSIBLY
SEE A DRY PERIOD LATE SUNDAY NIGHT INTO MONDAY. HOWEVER NAM HINTS
AT AN MCS DEVELOPING AND MOVING ACROSS THE AREA MONDAY NIGHT AND
WITH BOUNDARY REMAINING IN THE VICINITY AND SO MUCH UNCERTAINTY
FOR THE MEDIUM RANGE...NOT COMPLETELY CONFIDENT IN REMOVING ALL
MENTION OF PRECIP AND SO WILL LEAVE IN LOW POPS FOR NOW.

DRY WEATHER WILL RETURN FOR THE MIDDLE OF THE MIDDLE OF THE WEEK
WITH TEMPERATURES NEAR AND SLIGHTLY ABOVE NORMAL VALUES. NEXT SYSTEM
WILL BEGIN TO APPROACH BY THE END OF THE FORECAST PERIOD AND ONLY
SIGNIFICANT CHANGE MADE TO THE EXTENDED WAS TO RAISE POPS SLIGHTLY ON
FRIDAY INTO THE CHANCE RANGE.

24

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.
TN...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.
&&

24/27
Hazardous weather outlook, Apr 29, 5:01 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
501 AM CDT SAT APR 29 2006

ALZ001>010-016-TNZ076-096-097-291800-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
501 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

A STORM SYSTEM OVER THE MIDWEST WILL PRODUCE SOUTHEAST WINDS 15 TO 25
MPH WITH GUSTS UP TO 30 MPH TODAY AND THIS EVENING. A FEW ISOLATED
SHOWERS WILL ALSO BE POSSIBLE TODAY WITH A BETTER CHANCE OF SHOWERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
PERIOD DUE TO A SLOW MOVING STORM SYSTEM. AT THE MOMENT NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

SS

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:06 AM CDTLake Wind AdvisoryHUNFranklin, Lincoln, Moore9 hr

Nearby

Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.